Ask an expert
Question

15 Jul 2010

Hormone Replacement Patches
I am 42 years old and had a hystorectomy about four years ago, during a visit to my gynea, I was told that my estrogen level was 140, which was very low. I have been using Evprel 50 patches for about a year, the doc however has now put me on Estradad 100?.... I have a lot of cancer in my family, and am worried that the use of hormone replacement patches will up my chances of getting cancer. I also have been having problems with swollen glands in my breast, the gynae says it is because of the low estorgen level. Should I try a natural remedy or go for the patches?
Answer 422 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

You don't say what type of cancer is in your family. There is a slightly increased risk of breast cancer with HRT, but it does have other benefits. You should have a mammogram to check your breasts.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9322 votes
No
67% - 18699 votes
Vote